Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 125, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 5, 2005, 12:42 PM EST for Ripley County, Indiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2005, 12:42 PM EST (17:42 UTC)
- Expired
- Aug 5, 2005, 1:07 PM EST
- In force
- 25 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Ripley County, IN
The radar
The Indianapolis radar (KIND), 110 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.7 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 848 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1252 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 12:34 PM EST, 8 minutes earlier.
Area forecast discussion, Aug 5, 12:34 PM EST, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 134 PM EDT FRI AUG 5 2005 .AVIATION (18Z-18Z)... FRNTL BNDRY ACRS REGION ATTM. FEW AREAS OF -SHRA ALONG AND NORTH OF FRNTL BNDRY...CURRENTLY AFFECTING NRN TAF SITES (KDAY/KCMH/KLCK). IMPRESSIVE TSTM CLUSTER MOVING ACRS SE INDIANA APPEARS DESTINED TO AFFECT KCVG AND KLUK BY 1830-19Z TIMEFRAME. HAVE PLACED PREVAILING VCSH IN AT BOTH KCVG/KLUK/KILN WITH TEMPO -TSRA THRU 22Z TO ACCOUNT FOR APPCHG CONVECTION. AT THIS POINT...LOOKS LIKE THESE STORMS WOULD STAY SOUTH AND WEST OF KILN...BUT MAY SEE THESE STORMS DVLP A LITTLE FURTHER TO NORTH AND EAST AS AFTN PROGRESSES. FURTHER NORTH...ATMOSPHERE HAS BEEN WORKED OVER PRETTY GOOD FROM MORNING CONVECTION SO NOT EXPECTING ANY THUNDER. WILL KEEP VCSH INTO ERLY EVNG TO ACCOUNT FOR WDLY SCT -SHRA. FRNTL BNDRY LOOKS TO WASH OUT SOMEWHERE ALONG/JUST SOUTH OF OHIO RIVER OVERNIGHT. PREDOMINANT AC DECK ACRS REGION LIKELY TO HANG THRU THE NIGHT AT ALL TAF SITES. ALL TAF SITES HAVE DEALT WITH MVFR HZ TO SOME EXTENT OVER LAST FEW HOURS...AND WITH FRNTL BNDRY REMAINING IN THE AREA...EXPECT VSBYS TO REMAIN IN THE 3-5SM RANGE AT KCVG/KLUK/KILN THRU TAF FCST PERIOD. THINK ENUF DRY AIR WILL WORK INTO DAYTON/CMH METRO AREAS TO ALLOW A BRIEF RETURN TO VFR VSBYS FOR LATE AFTN/EVNG BEFORE DROPPING BACK TO MVFR. CANNOT RULE OUT A COUPLE ISOLD -SHRA OVERNIGHT IN CVG AREA INVOF FRNTL BNDRY. WILL LEAVE OUT OF KCVG/KLUK TAFS ATTM AS COVERAGE SHOULD REMAIN VERY SPOTTY. OTHER THAN SOME LINGERING MVFR HZ IN CVG AREA SAT MRNG...CONDITIONS SHOULD IMPROVE TO VFR. RYAN && .PREVIOUS DISCUSSION... (ISSUED 1040 AM EDT FRI AUG 5 2005) SHORT TERM (THIS AFTERNOON)... BUSY MORNING ACRS FCST AREA. FRNTL BNDRY DRAPED ACRS REGION WITH AREAS OF CONVECTION RIDING ALONG OR JUST NORTH OF BNDRY. HAVE SEEN HEAVY RAIN ACRS NRN FCST AREA...ESPECIALLY AROUND AND JUST NORTH OF THE COLUMBUS METRO AREA WHERE LOCAL AMOUNTS OF TWO TO THREE INCHES HAVE FALLEN. ADDL CONVECTION HAS DVLPD ACRS CNTRL/EASTERN INDIANA AND IS PROPAGATING INTO WHITEWATER VLY. SVRL AREAS TO FOCUS ON FOR MID MRNG UPDATE. ALL MODELS (RUC/NAM/GFS) PICKED UP ON LO LVL CONV AXIS ACRS CNTRL OH AT 12Z...AND THAT APPEARS TO HAVE BEEN PART OF THE CULPRIT IN THE WIDESPREAD COVERAGE TO PCPN EARLIER. GOOD PEFF VALUES EARLIER THIS MRNG ACRS CNTRL OH AS WELL COMBINED WITH WEAK 950-850 MB LAYERED JET AND 850-700 MB CONV. RUC AND NAM INDCG LO LVL CONV AXIS BREAKING DOWN CURRENTLY AND CONSEQUENTLY HAVE SEEN AREAL COVERAGE TO PCPN DECREASE SOMEWHAT OVER LAST HOUR. LO LVL CONV AXIS THEN REFOCUSES ACRS SRN INDIANA/OHIO FOR THIS AFTN...AND THIS SHOULD ALLOW FOR ADDL CONVECTION TO DVLP FURTHER SOUTH ACRS FCST AREA. HAVE MAINTAINED PCPN CHANCES AT 50 POPS...BUT HAVE ADJUSTED COVERAGE WORDING FROM CHANCE TO SCATTERED BASED ON RADAR OBS. TORRENTIAL RAINFALL WILL CONTINUE TO BE MAIN CONCERN FROM TSTMS...AS PWATS NEAR 1.75 INCHES AND 12Z KILN SOUNDING INDCG STORM MOTION AT A MERE 7 KTS. RUC INDCG SBCAPES IN EXCESS OF 4000 J/KG THIS AFTN ACRS SRN 1/2 FCST AREA WHICH LOOKS OVERDONE. RUC INDCG SFC TEMPS TO NEAR 95 THIS AFTN ACRS SRN OHIO AND NRN KY...AND WITH CLOUD SHIELD MAKING STEADY PROGRESS SOUTH AND CUTTING OFF SFC HEATING DO NOT SEE CAPES GETTING THIS HIGH. PREFER LOWER VALUES BTWN 1500-2000 J/KG AS PER THE NAM. IN REGARDS TO TEMPS/CLOUDS...TEMP RISE HAS BEEN CURTAILED ACRS NRN FCST AREA THIS MRNG DUE TO ONGOING CONVECTION. HAVE DROPPED AFTN HIGHS ABOUT A CAT ACRS THE BOARD FOR WEST CNTRL/CNTRL OH. LEFT TEMPS PRETTY MUCH AS IS FURTHER SOUTH...AS THEY HAVE MANAGED TO CLIMB INTO L/M80S ALONG AND SOUTH OF OHIO RIVER. DUE TO SLOW MOVEMENT SOUTH OF FRNTL BNDRY...EXPECT CLOUDS TO HANG ACRS FCST AREA FOR MUCH OF AFTN/EVNG. ACRS NRN KY WHERE THERE HAS BEEN A GOOD DEAL OF SUNSHINE SO FAR TODAY...VIS SAT INDCG CLOUD SHIELD IS BEGINNING TO MAKE PROGRESS SOUTH HERE AS WELL. WILL INDICATE MSTLY CLDY FOR ENTIRE FCST AREA FOR AFTN HOURS. UPDATE ALREADY OUT...PREV DISCUSSION FOLLOWS. RYAN (ISSUED 650 AM EDT FRI AUG 5 2005) AVIATION (12Z-12Z)... BAND OF SHOWERS AND THUNDERSTORMS CONCENCTRATING OVER AREA OF LOW LEVEL CONVERGENCE...WITH HIGHER DEWPOINTS HELPING TO FUEL DEVELOPMENT. THIS SHOULD GRADUALLY DISSIPATE THROUGH ABOUT 14Z...WTH LINGERING SHRA BEFORE REDEVELOPMENT OF CONVECTION BY NOON WITH FOCUS A LITTLE FURTHER SOUTH. WHILE SHRA AND TSRA EXPECTED IN SRN FORECAST AREA...WONT BE TIL AFTERNOON AS SFC FNT GETS CLOSER TO AREA. SOME HAZE RESULTING IN MVFR CONDITIONS...BUT OTHERWISE NO RESTRICTIONS. BY END OF TAF PERIOD...FRONT PUSHES TO SE...WTH LIFTING OF CLOUDS. JDR SHORT TERM (REST OF TODAY)... UPDATED TO INCREASE POPS THIS MORNING ACROSS THE EXTREME NORTH. SHOWERS APPEAR TO BE SETTING UP TO TRAIN. CLEZFPILN ALREADY OUT. SITES (ISSUED 420 AM EDT FRI AUG 5 2005) SHORT TERM (TODAY THROUGH SUNDAY)... SCATTERED SHRA/TSRA THUNDERSTORMS HAVE DEVELOPED ACROSS THE FA AHEAD OF COLD FRONT WHICH IS CURRENTLY ACROSS NW OH. COVERAGE HAS BEEN INCREASING THE LAST HOUR...SO HAVE DECIDED TO GO 50 POPS ALL AREAS. PREFER THE NAM SOLUTION ON THE TIMING OF THE FRONT....WHICH PUSHES THE FRONT THROUGH THE NORTH THIS MORNING THEM MUCH OF THE SOUTH THIS AFTERNOON. MODELS ARE INDICATING SOME POST FRONT INSTABILITY THIS EVENING...BUT GFS LOOKS WAY TOO SLOW IN PUSHING THE INSTABILITY SOUTH. WILL HOLD ONTO 20 POP THIS EVENING ONLY IN SOUTHERN THIRD. GFS STALLS FRONT IN TN...BUT RUNS SERIES OF VORT ACROSS FA...THUS GENERATING QPF. PREFER THE DRY NAM/NGM SOLUTION. GFS APPEARS TO BE TOO QUICK IN RETURNING PCPN CHANCES SUNDAY. NAM LOOKS MORE REASONABLE...WHICH A SLIGHT CHANCE ONLY ACROSS THE SOUTH. AS FOR TEMPERATURES WENT A LITTLE COOLER THAN MAV...DUE TO QUICKER FRONTAL PASSAGE TODAY...THEN ABOVE MAV HIGHS SAT AND SUN...DUE TO LESS PCPN AND CLOUDS. SITES LONG TERM (SUNDAY NIGHT THROUGH THURSDAY)... BACKED OFF ON POPS SUNDAY NIGHT IN THE NORTH. GFS LOOKS LIKE IT IS HAVING CONVECTIVE FEEDBACK ISSUES. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Aug 5, 4:01 AM EST, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 501 AM EDT FRI AUG 5 2005 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-060900- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 501 AM EDT FRI AUG 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SITES
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 2:50 PM EST | Severe Thunderstorm Warning | ILN | Highland | 40 min |
| Aug 5, 5:06 PM EST | Severe Thunderstorm Warning | ILN | Scioto | 26 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.